Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 50, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 7, 2003, 1:02 PM EDT for Mercer County, Ohio. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2003, 1:02 PM EDT (17:02 UTC)
- Expired
- Jul 7, 2003, 3:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 071702 FFWILN OHC107-071900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... MERCER COUNTY IN OHIO... * UNTIL 300 PM EDT... * WEATHER SERVICE RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER SOUTH CENTRAL MERCER COUNTY AND ANOTHER LINE OF STORMS THAT WILL ENTER FROM THE NORTHWEST. RAINFALL WITH THESE STORMS WILL BE UP TO AN INCH IN MANY AREAS...AND THIS WILL CAUSE ADDITIONAL FLOODING. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CELINA... COLDWATER... FORT RECOVERY... ROCKFORD... ST. HENRY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:46 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 10:46 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1046 AM EDT MON JUL 7 2003 OVERNIGHT CONVECTION IS DYING OFF. MCS NR ORD WILL DIVE DOWN INTO THE REGION THIS AFTERNOON. WILL BUMP UP POPS ACROSS THE NORTHWEST TO LIKELY...AS CURRENT MOTION OF SYSTEM WILL BRING IT SOUTHEAST ACROSS THE NORTH. REST OF AREA WILL CONTINUE WITH CHANCE POPS. ATMOSPHERE REMAINS MOIST AND UNSTABLE...SO LATE AFTERNOON AND EVENING CONVECTION REMAINS A POSSIBILITY. 12Z SOUNDING SUPPORTS HIGH TEMPERATURES IN THE UPPER 80S TO NR 90...SO NO CHANGES THERE. CLEMISILN OUT SHORTLY. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 PM FOR WEST CENTRAL AND PARTS OF THE MIAMI VALLEY. IN...FLOOD WATCH THROUGH 8 PM FOR PARTS OF THE WHITE WATER VALLEY. KY...NONE SITES
Hazardous weather outlook, Jul 7, 7:15 AM EDT, 5 hours 47 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-071315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 715 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE TO THE NORTH I-70. FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH FRIDAY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Special weather statement, Jul 7, 7:32 AM EDT, 5 hours 30 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 732 AM EDT MON JUL 7 2003 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND OVERNIGHT... A NEARLY STATIONARY FRONT ACROSS THE SOUTHERN GREAT LAKES WILL CONTINUE TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SOUTH OF THIS FRONT MUGGY AND UNSTABLE AIR WILL ALLOW THUNDERSTORMS TO DIVE SOUTHWARD INTO THE OHIO VALLEY. ALSO ANY LEFT OVER OUTFLOW BOUNDARIES WILL HELP INITIATION THUNDERSTORMS DURING THE AFTERNOON AND EVENING. AS A RESULT OF THESE PARAMETERS THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS ISSUED A SLIGHT CHANCE FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE THE THREAT OF HEAVY RAINFALL AND POSSIBLY FLOODING WITH ANY THUNDERSTORM...ESPECIALLY NORTH OF I-70. TIPTON
Local storm report, Jul 7, 9:19 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
919 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM N WEST MILTON OH WIND DAMAGE
07/07/03 MIAMI TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0200 AM 3 S XENIA OH WIND DAMAGE
07/07/03 GREENE 2 LARGE TREE LIMBS DOWNED
ON SR.68 SOUTH DETROIT
STREET.REPORTED BY LAW
ENFORCEMENT.
0230 AM COUNTYWIDE IN FLOOD
07/07/03 UNION COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADSREPORTED
BY LAW ENFORCEMENT.
0215 AM 4 SE BROOKVILLE IN FLOOD
07/07/03 FRANKLIN CAR WASHED OFF SLAB ON BIG
CEDAR ROAD.
0358 AM SAINT MARYS OH FLOOD
07/07/03 AUGLAIZE HIGH WATER ON
ROADSREPORTED BY LAW
ENFORCEMENT.
0443 AM VERSAILLES OH FLOOD
07/07/03 DARKE ROADS WASHED OUT. SWAMP
CREEK OUT OF ITS
BANKS.REPORTED BY LAW
ENFORCEMENT.
0447 AM COUNTYWIDE OH FLOOD
07/07/03 SHELBY COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADS. SIGNS
OUT. REPORTED BY LAW
ENFORCEMENT.
0515 AM COUNTYWIDE OH FLOOD
07/07/03 LOGAN COUNTYWIDE FLOODING WITH
HIGH WATER ON RAODS.
REPORTED BY LAW
ENFORCEMENT.
0459 AM CAMBRIDGE CITY IN FLOOD
07/07/03 WAYNE TWELVE INCHES OF WATER ON
ROADS.REPORTED BY LAW
ENFORCEMENT.
0522 AM ROCKFORD OH FLASH FLOOD
07/07/03 MERCER ON GOING MAJOR FLASH
FLOODINGREPORTED BY LAW
ENFORCEMENT AND COUNTY EMA.Local storm report, Jul 7, 9:36 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
936 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM N WEST MILTON OH WIND DAMAGE
07/07/03 MIAMI TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0200 AM 3 S XENIA OH WIND DAMAGE
07/07/03 GREENE 2 LARGE TREE LIMBS DOWNED
ON SR.68 SOUTH DETROIT
STREET.REPORTED BY LAW
ENFORCEMENT.
0230 AM COUNTYWIDE IN FLOOD
07/07/03 UNION COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADSREPORTED
BY LAW ENFORCEMENT.
0215 AM 4 SE BROOKVILLE IN FLOOD
07/07/03 FRANKLIN CAR WASHED OFF SLAB ON BIG
CEDAR ROAD.
0358 AM SAINT MARYS OH FLOOD
07/07/03 AUGLAIZE HIGH WATER ON
ROADSREPORTED BY LAW
ENFORCEMENT.
0443 AM VERSAILLES OH FLOOD
07/07/03 DARKE ROADS WASHED OUT. SWAMP
CREEK OUT OF ITS
BANKS.REPORTED BY LAW
ENFORCEMENT.
0447 AM COUNTYWIDE OH FLOOD
07/07/03 SHELBY COUNTYWIDE FLOODING WITH
HIGH WATER ON ROADS. SIGNS
OUT. REPORTED BY LAW
ENFORCEMENT.
0515 AM COUNTYWIDE OH FLOOD
07/07/03 LOGAN COUNTYWIDE FLOODING WITH
HIGH WATER ON RAODS.
REPORTED BY LAW
ENFORCEMENT.
0459 AM CAMBRIDGE CITY IN FLOOD
07/07/03 WAYNE TWELVE INCHES OF WATER ON
ROADS.REPORTED BY LAW
ENFORCEMENT.
0522 AM ROCKFORD OH FLASH FLOOD
07/07/03 MERCER ON GOING MAJOR FLASH
FLOODINGREPORTED BY LAW
ENFORCEMENT AND COUNTY EMA.
0730 AM CAMDEN OH FLOOD
07/07/03 PREBLE ROADS CLOSED DUE TO HIGH
WATER ON ROADS.REPORTED BY
LAW ENFORCEMENT.
0635 AM COUNTYWIDE IN FLOOD
07/07/03 UNION SEVERAL ROADS CLOSED DUE
TO LOW LAND
FLOODING.REPORTED BY LAW
ENFORCEMENT.Special weather statement, Jul 7, 12:43 PM EDT, 19 minutes before
INZ050-OHZ026-034-035-042>046-051>056-060>065-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1243 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT MONDAY EVENING(500 PM EST MONDAY AFTERNOON) FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... WAYNE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 27 min |
| Jul 6, 11:31 PM EDT | Flash Flood Warning | ILN | Mercer | 6 hr |
| Jul 7, 12:07 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 12:30 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 45 min |
| Jul 7, 1:18 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 42 min |
| Jul 7, 1:38 AM EDT | Flash Flood Warning | ILN | Logan | 2 hr |
| Jul 7, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 43 min |
| Jul 7, 3:58 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 4:43 AM EDT | Flash Flood Warning | ILN | Darke | 3 hr |
| Jul 7, 5:22 AM EDT | Flash Flood Warning | ILN | Mercer | 4 hr |
| Jul 7, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 52 min |
| Jul 7, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Shelby | 60 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jul 7, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 42 min |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.